MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION MCKESSON MEDI-PAK PERFORMANCE SYRINGE WITH SAFETY NEEDLE; SYRINGE, ANTISTICK

TERUMO PHILIPPINES CORPORATION MCKESSON MEDI-PAK PERFORMANCE SYRINGE WITH SAFETY NEEDLE; SYRINGE, ANTISTICK
Model Number N/A
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 11/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device has not been returned to the manufacturing facility for evaluation.Therefore, the investigation was based upon evaluation of user facility information, and evaluation of retention sample.Based on the results of our investigation, the cause of the complaint could not be identified since condition of the actual sample was not confirmed.Retention samples were confirmed free from defects such as tooth flash, missing tooth, damaged collar ear, sheath collar fitting, and over or under insertion of collar to hub.Related functional testing such as sheath activation and deactivation were all passed.Molding condition of the components critical to the safety activation is checked to assure that no defects will be encountered that will lead to sheath activation problem.In addition, no difficulty was encountered during the simulation of retention samples.An audible click was heard indicating successful safety activation.The cannula is securely locked and no irregularity and bending or tilting of cannula was noted.We have in-process inspection for visual, sensory test and functional test to assure quality performance of assembled sg2 needle.Prior shipment, qc conducts outgoing inspection to assure lots are in good quality.All samples passed.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code 11 has been referenced in the conclusions section.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of terumo (philippines) corporation (manufacturer) registration no.3003902955.Exemption number e2015017.
 
Event or Problem Description
The user facility reported that the safety mechanism is faulty and a needle stick occurred as a result.The safety mechanism did not catch.Additional information received on (b)(6) 2018: during the patient admission, the client began vomiting on the floor and around the toilet.An im phenergan was ordered.The patient was laying on the floor, inebriated, retching and crying.A phenergan injection was administered, with a mckesson safety syringe, into the patients left deltoid.The safety mechanism was moved into place, and felt like it was clicked into place.A bandage was placed on the patient's injection site, and comfort was provided to the client while he was lying on the floor.When the bandage, alcohol wrappers, and the needle was picked up to dispose of, the safety cap moved back off of, and exposed the needle, inadvertently sticking the nurse in the left thumb.The actual patient was not impacted.The procedure of the injection was completed as intended.The nurse involved got blood work done as per policy.She was offered the option of prophylactics and declined due to the history of the patient being non-high risk.Patients' blood work was ordered to rule out any infectious disease.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device returned date and to provide the completed investigation results.Twenty pieces of unused same lot samples were returned to the manufacturing facility for evaluation.No defects were found that may result to the complaint.Based on the results of our investigation, the cause of the complaint could not be identified.Received unused same lot samples were visually inspected and no defects were found that may result in activation failure.Moreover, samples undergone relative testing such as sheath activation and deactivation.All samples are within specification.

Brand Name
MCKESSON MEDI-PAK PERFORMANCE SYRINGE WITH SAFETY NEEDLE
Common Device Name
SYRINGE, ANTISTICK
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan, laguna
RP 
MDR Report Key8199348
Report Number3003902955-2018-00048
Device Sequence Number19320824
Product Code MEG
UDI-Device Identifier30612479179067
UDI-Public30612479179067
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K051865
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberN/A
Device Catalogue Number102-SN3C231S
Device Lot Number171020A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2018
Supplement Date Received by Manufacturer12/27/2018
Initial Report FDA Received Date12/27/2018
Supplement Report FDA Received Date01/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age47 YR